This training course will teach you how to recognize the signs of an opioid overdose, administer the opioid overdose reversal drug Naloxone and how to properly perform CPR if needed!
What are opioids?
Opioids are a class of drugs that include the illegal drug heroin, synthetic opioids such as fentanyl, and pain relievers available legally by prescription, such as oxycodone (OxyContin®), hydrocodone (Vicodin®), codeine, morphine, and many others.
What is a overdose?
An overdose is when you take a toxic (poisonous) amount of a drug or medicine. It is important to remember that not all overdoses are fatal or life threatening, however medical advice should always be sought if overdose is suspected or has occurred.
What is Narcan?
Naloxone is an opioid antagonist indicated to reverse central nervous system depression in an individual suffering from an opioid-related oversedation, poisoning or overdose. Naloxone is the generic form of Narcan. Naloxone does not cause euphoric effects, is nonaddictive, and is not a drug of abuse. Since 1971, naloxone has been successfully used to reverse opioid overdoses.
Indiana Department of Mental Health and Addiction
The Division of Mental Health and Addiction sets care standards for the provision of mental health and addiction services to Hoosiers. DMHA is committed to ensuring that clients have access to quality services that promote individual, family and community resiliency and recovery. The division also certifies all community mental health centers and addiction treatment services providers. DMHA operates six psychiatric hospitals (NeuroDiagnostic Institute, Evansville Psychiatric Children’s Center, Evansville State Hospital, Logansport State Hospital, Madison State Hospital and Richmond State Hospital). DMHA provides funding support for mental health and addiction services to target populations with financial need and administers federal funds earmarked for substance abuse prevention projects.
Currently, Indiana has several opioid treatment centers certified by the Indiana Department of Mental Health and Addiction with additional locations opening up later this year. If an individual is in need of an opioid treatment facility, please click the button below and contact the opioid treatment facility in your area.
Learn how to administer naloxone, to stop an overdose and save a life.
When experiencing an overdose, breathing can slow to the point of death. Giving naloxone to someone who has overdosed restores normal breathing, by reversing the effects of opioids. It is safe, easy to administer, and has no potential for abuse.